Announcement

Collapse
No announcement yet.

Explosions and Miralax

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • SandyP
    replied
    Gastro reccomended Miralax

    I have been dealing with diarrhea issues since 2000, a few years before my MS dx.
    I have been seeing Internal Medicine doctors and they all said it was due to acid reflux.

    I finally decided to do something more about it and went to a Gastroenterologist.
    I had all the lab tests and even a colonoscopy...guess what, I seem to be perfectly healthy. No reason for the diarrhea. One suggestion made was to take Miralax. Of course this was just before the Holidays, so I have not tried it yet.

    I guess it has been my "normal" for so long, I figure I will get around to it soon. My Gastro said I could continue to take anti-diarrheal medication as needed. In my house the little green pill is known as my best friend!

    Best of luck to you.

    Leave a comment:


  • Turmeric
    replied
    I am still trying to figure out the right balance. The first day after taking Miralax, things work fairly well. If I keep taking it, in a few days explosion becomes a dreaded possibility. It's a balancing act.

    I've never heard of Miralax used as a binder.

    Leave a comment:


  • marti
    replied
    I've been taking Miralax for years and have never had any problems with it. Occasionally it works a little too well and I have one bowel movement after another, but they are not loose.

    I have IBS which is the real reason I take it. But maybe my MS contributes to the problem. Personally I believe it started when I had 6 inches of small bowel removed.

    I guess too much of anything can cause problems.

    Leave a comment:


  • Kimba22
    replied
    Hi Baker298,

    Miralax (Polyethelene Glycol) is an osmotic laxative that draws water into the colon. Possible side effects include diarrhea, dehydration, and a disruption of the body's electrolytes. If in doubt and you cannot reach your mother's doctor, ask a pharmacist if this can be used off-label for incontinence. I'd recommend if your mother was to use it, it was only under the guidance and supervision of her physician.

    "Polyethylene glycol 3350 normally causes loose or even watery stools.". http://www.drugs.com/miralax.html

    "Polyethylene Glycol 3350, NF softens the stool and increases the frequency of bowel movements by retaining water in the stool.

    In geriatric nursing home patients, a higher incidence of diarrhea occurred at the recommended 17 gram dose. If diarrhea occurs, Polyethylene Glycol 3350, NF should be discontinued." http://www.drugs.com/pro/polyethylene-glycol.html

    My guess is the nurse is thinking of Metamucil, not Miralax. "Psyllium can also be used to help relieve mild-to-moderate diarrhea. It soaks up a significant amount of water in the digestive tract, making stool firmer and slower to pass." http://umm.edu/health/medical/altmed...ement/psyllium

    Not sure if you saw this, but I also responded in another thread. http://www.msworld.org/forum/showthread.php?t=135740

    I hope this information helps. Best wishes to you and your mom ,

    Leave a comment:


  • Baker298
    started a topic Explosions and Miralax

    Explosions and Miralax

    Major explosion. Mom has one every other day.

    Mom's nurse mentioned using Miralax because not only is it a laxative but it can also work as a...binder?

    Has anyone heard of this off-market use of a laxative for those who have bowel incontinence?
Working...
X